Case Reports in Dentistry · 2013 · 43 citations · 10 references
DentistryPeriodonticsPeriodontologyOral DiagnosisPeriodontal MedicinePeriodontal TherapyGingival DiseasePeriodontal DiseaseCalcium Channel PharmacologyNifedipine TherapySide Effect Profile
Gingival enlargement is a common clinical feature of gingival and periodontal diseases. It is an unwanted side effect of certain systemic drugs given for nondental treatment. It is being reported with three main groups of drugs like calcium channel blockers (CCBs), immunosuppressants, and anticonvulsants. Among calcium channel blockers, nifedipine causes gingival hyperplasia in about 10% of patients, whereas the incidence of amlodipine-, a third generation calcium channel blocker, induced gingival hyperplasia is very limited. There are very few reports of amlodipine-induced gingival enlargement at a dose of 5 mg. We report a case of amlodipine-induced gingival enlargement in a 45-year-old hypertensive patient taking amlodipine at a dose of 5 mg.
10
Prevalence of Amlodipine‐Related Gingival Hyperplasia
Michael G. Jorgensen · Journal of Periodontology · 1997 · 146 citations · Full text
Amlodipine-induced gingival hyperplasia.
Ardeshir Lafzi, Mohammad Ali Mohajjel Shoja · PubMed · 2006 · 54 citations · Full text
Gingival hyperplasia induced by calcium channel blockers: Mode of action
Abraham Nyska, M. Shemesh, H. Tal et al. · Medical Hypotheses · 1994 · 50 citations